Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 25, NWS Nashville, TN

April 4, 2014Perry County, Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 4, 2014, 4:10 AM CDT for Perry County, Wayne County, Tennessee. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2014, 4:10 AM CDT (09:10 UTC)
Expired
Apr 4, 2014, 5:00 AM CDT
In force
50 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Perry County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 146 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 4:33 AM CDTTSTM WND DMG2 Ssw Linden, TNA TREE WAS BLOCKING BETHEL ROAD OFF HIGHWAY 13 OUTSIDE OF LINDEN.
Apr 4, 4:33 AM CDTTSTM WND DMG3 Nw Linden, TNTWO TREES REPORTED DOWN ON HWY 438 NEAR PAW PAW ROAD 3 MILES NW OF LINDEN.
Apr 4, 4:41 AM CDTTSTM WND DMG8 W Linden, TNA TREE WAS REPORTED DOWN ON HWY 412 NEAR BEASLEY ROAD. THE TREE WAS COMPLETELY BLOCKING THE ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 2:52 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 999 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
999 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WUUS54 KOHX 040910
SVROHX
TNC135-181-041000-
/O.NEW.KOHX.SV.W.0025.140404T0910Z-140404T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
410 AM CDT FRI APR 4 2014

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN MIDDLE TENNESSEE...
  WAYNE COUNTY IN MIDDLE TENNESSEE...

* UNTIL 500 AM CDT

* AT 408 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
  EXTENDED FROM 16 MILES WEST OF DARDEN TO SARDIS TO PINEFLAT...AND
  WERE MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO...LINDEN...COLLINWOOD...CLIFTON...LUTTS...MOUSETAIL
  LANDING STATE PARK...CYPRESS INN...FLATWOODS AND LOBELVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM FRIDAY MORNING FOR
CENTRAL TENNESSEE.

&&

LAT...LON 3501 8799 3529 8799 3530 8802 3539 8803
      3541 8798 3546 8805 3551 8798 3562 8804
      3568 8802 3573 8804 3581 8798 3581 8776
      3571 8772 3566 8774 3564 8769 3555 8767
      3548 8772 3547 8765 3543 8762 3500 8761
TIME...MOT...LOC 0909Z 269DEG 22KT 3567 8850 3536 8833
          3496 8830

$$

FORECASTER:BOBBY BOYD
1 follow-up statement
051 
WWUS54 KOHX 040953
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
453 AM CDT FRI APR 4 2014

TNC135-181-041002-
/O.EXP.KOHX.SV.W.0025.000000T0000Z-140404T1000Z/
PERRY TN-WAYNE TN-
453 AM CDT FRI APR 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR WAYNE AND PERRY COUNTIES WILL
EXPIRE AT 500 AM CDT...

THE DANGEROUS PART OF THE STORM HAS MOVED OUT OF THE WARNED AREA 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FRIDAY MORNING
FOR CENTRAL TENNESSEE.

LAT...LON 3501 8799 3529 8799 3530 8802 3539 8803
      3541 8798 3546 8805 3551 8798 3562 8804
      3568 8802 3573 8804 3581 8798 3581 8776
      3571 8772 3566 8774 3564 8769 3555 8767
      3548 8772 3547 8765 3543 8762 3500 8761
TIME...MOT...LOC 0952Z 269DEG 22KT 3567 8818 3536 8801
          3496 8798

$$

TB12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:53 AM CDT, 17 minutes earlier.

Area forecast discussion, Apr 4, 3:53 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
353 AM CDT FRI APR 4 2014

.DISCUSSION...
LINE OF STORMS CONTINUES TO PUSH EAST THIS MORNING AHEAD OF APPROACHING
COLD FRONT. SFC LOW NOW WELL UP IN THE UPPER MID-WEST BUT JUICIER
AIR/BETTER INSTABILITY HOLDING DOWN ACROSS NORTH/CENTRAL MS. LINE
NOW BASICALLY IN TWO SEGMENTS AND AREA OF CONCERN LARGELY WITH
STRONG/SEVERE STORMS NORTHERN MS/SOUTHWEST TN. THERMODYNAMIC
STRUCTURE SUCH THAT INSTABILITY/LAPSE RATES ACROSS THE MID-STATE
EXPECTED TO BECOME MORE FAVORABLE TOWARD 12Z....LEAVING REASONABLY
GOOD CHANCE FOR SEVERE STORMS...ESPECIALLY SOUTH/EAST WHERE
SOUTHERN SEGMENT EXPECTED TO BUILD SLOWLY NORTH. LATEST IMAGES
SHOWING PRETTY GOOD MCV TN/MS BORDER VICINITY WHERE ML JET STREAK
PUNCHING IN BUT THIS FEATURE HAS SHOWN SIGNS OF WEAKENING LAST 30
MINUTES AS LINE INTENSIFIES FURTHER SOUTH.

COLD FRONT EXPECTED TO BE EAST OF NASHVILLE BY 18Z...THEN OFF THE
PLATEAU BEFORE 00Z. STRONG/SEVERE STORMS EXPECTED TO WEAKEN BY
MIDDAY AS FRONT EXITS.

SFC/LL HIGH SETS UP LATER TONIGHT AND HOLDS THROUGH SAT NIGHT BUT
INCOMING ML/UL TROUGH EXPECTED TO SPIN UP SFC LOW ACROSS THE WESTERN
GULF...WHICH RIDES UP AXIS RAPIDLY INTO THE MID-STATE LATE SUNDAY
NIGHT. SCT SHOWERS LIKELY TO DEVELOP SUNDAY AFTERNOON...WITH
RAIN/STORMS FILLING IN SUN NIGHT THROUGH MOST OF MON. ISO-SCT
SHOWERS WILL STAY INTO THE PICTURE INTO EARLY WED AS STRONG UPPER
JET CARVES OUT DEEP TROUGH WHICH TAKES UNTIL LATE WED TO MOVE OFF
THE ATLANTIC COAST.

DRY CONDITIONS ARE EXPECTED LATE WEEK BEHIND EXITING TROUGH AXIS.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      69  41  60  40 /  70  05   0   0
CLARKSVILLE    66  38  58  36 /  50  05   0   0
CROSSVILLE     68  37  58  37 /  90  05   0   0
COLUMBIA       70  40  61  40 /  60  05   0  10
LAWRENCEBURG   71  41  62  42 /  60  05   0  10
WAVERLY        67  39  60  38 /  40  05   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Apr 3, 2:42 PM CDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
242 PM CDT THU APR 3 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-041945-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
242 PM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN INTENSE SPRING STORM SYSTEM WILL MOVE ACROSS THE REGION
TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO
DEVELOP AND REACH THE TENNESSEE RIVER AROUND MIDNIGHT
TONIGHT...THEN RACE ACROSS MIDDLE TENNESSEE BEFORE EXITING THE
AREA FRIDAY MORNING.

THE MAIN THREATS WITH THIS LINE OF STRONG TO SEVERE THUNDERSTORMS
WILL BE DAMAGING WINDS AND LARGE HAIL...BUT A COUPLE OF TORNADOES
CANNOT BE RULED OUT. THE GREATEST LIKELIHOOD FOR SEVERE WEATHER
ASSOCIATED WITH THE SQUALL LINE WILL EXIST WEST OF THE INTERSTATE
65 CORRIDOR...BUT SEVERE STORMS ARE POSSIBLE ACROSS ALL OF MIDDLE
TENNESSEE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

BEHIND THE OVERNIGHT SQUALL LINE...SEVERE THUNDERSTORMS WILL BE
POSSIBLE ALONG THE COLD FRONT AS IT MOVES THROUGH THE AREA. THE MAIN
AREA OF CONCERN FOR DAMAGING WINDS AND LARGE HAIL WILL BE EAST OF
INTERSTATE 65 THROUGH THE NOON HOUR ON FRIDAY.

GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED BEHIND THE COLD FRONT ON FRIDAY...AND A WIND ADVISORY MAY
BE NEEDED FOR MUCH OF MIDDLE TENNESSEE.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED
TONIGHT INTO FRIDAY MORNING.

SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER

TO MAKE A REPORT VIA FACEBOOK GO TO:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NASHVILLE.GOV

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

27

In the hours before

Special weather statement, Apr 4, 1:50 AM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
150 AM CDT FRI APR 4 2014

TNZ005-006-040730-
MONTGOMERY-STEWART-
150 AM CDT FRI APR 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND STEWART
COUNTIES...

AT 142 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 27 MILES NORTHWEST
OF PEMBROKE TO MURRAY...MOVING SOUTHEAST AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE LAND BETWEEN THE LAKES...BIG
ROCK...DOVER...INDIAN MOUND AND WOODLAWN.

HEAVY RAINFALL AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

THIS LINE HAS A HISTORY OF PRODUCING RAINFALL RATES OF UP TO AN INCH
PER HOUR. THIS MAY RESULT IN LOCALIZED FLOODING OF FLOOD PRONE URBAN
AND LOW LYING AREAS.

LAT...LON 3667 8785 3664 8784 3665 8719 3663 8716
      3637 8760 3637 8771 3633 8781 3633 8789
      3635 8794 3635 8798 3644 8807 3650 8806
      3653 8804 3666 8808 3668 8807

TB12
Special weather statement, Apr 4, 2:31 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
231 AM CDT FRI APR 4 2014

TNZ005-006-040815-
MONTGOMERY-STEWART-
231 AM CDT FRI APR 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND STEWART
COUNTIES...

AT 228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PEMBROKE TO 11 MILES
NORTHEAST OF PARIS...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE LAND BETWEEN THE LAKES...BIG
ROCK...DOVER...INDIAN MOUND...CUMBERLAND CITY...WOODLAWN...PALMYRA
AND CLARKSVILLE.

HEAVY RAINFALL AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3667 8785 3664 8784 3664 8714 3637 8758
      3636 8764 3637 8771 3635 8774 3633 8784
      3636 8800 3644 8807 3656 8804 3665 8807
      3667 8806 3669 8801

TB12
Special weather statement, Apr 4, 3:20 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
320 AM CDT FRI APR 4 2014

TNZ005-006-008-023-040900-
HOUSTON-MONTGOMERY-STEWART-SUMNER-
320 AM CDT FRI APR 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...MONTGOMERY...STEWART
AND SUMNER COUNTIES...

AT 317 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GUTHRIE TO
SPRINGVILLE...MOVING EAST AT 45 MPH.

SOME LOCATIONS IN THE PATH INCLUDE HOUSTON COUNTY AIRPORT...
WOODLAWN...TENNESSEE RIDGE...CLARKSVILLE...CUMBERLAND CITY...ERIN...
PALMYRA...CUNNINGHAM AND MITCHELLVILLE.

HEAVY RAINFALL AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3666 8785 3664 8785 3663 8785 3665 8712
      3655 8665 3664 8656 3665 8642 3654 8663
      3664 8711 3646 8712 3642 8715 3639 8723
      3631 8730 3634 8751 3621 8754 3624 8795
      3632 8796 3644 8806 3656 8803 3668 8807

TB12
Special weather statement, Apr 4, 3:46 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
346 AM CDT FRI APR 4 2014

TNZ056>058-093>095-040945-
GILES-HICKMAN-LAWRENCE-LEWIS-PERRY-WAYNE-
346 AM CDT FRI APR 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR GILES...HICKMAN...LAWRENCE...
LEWIS...PERRY AND WAYNE COUNTIES...

AT 338 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF STRONG THUNDERSTORMS MOVING THROUGH THE SOUTHERN PART OF
WEST TENNESSEE. THIS ACTIVITY WILL MOVE ACROSS THE TENNESSEE RIVER
AFTER 430 AM CDT THIS MORNING. ALSO...NEWLY DEVELOPED STORMS IN
NORTHWEST ALABAMA WILL MOVE NORTHEAST INTO LAWRENCE AND GILES
COUNTIES DURING THE NEXT HALF HOUR.

WINDS 40 TO 50 MPH WILL BE COMMON WITH POSSIBLE STRONGER GUSTS AND
HAIL.

LAT...LON 3501 8799 3529 8799 3539 8803 3541 8798
      3546 8805 3552 8798 3562 8804 3585 8796
      3580 8785 3584 8772 3591 8770 3595 8756
      3599 8753 3596 8720 3573 8723 3559 8735
      3554 8729 3544 8730 3543 8717 3499 8715

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 1:50 AM CDTSpecial Weather StatementOHXMontgomery, Stewart40 min
Apr 4, 2:31 AM CDTSpecial Weather StatementOHXMontgomery, Stewart44 min
Apr 4, 3:20 AM CDTSpecial Weather StatementOHXHouston, Montgomery, Stewart40 min
Apr 4, 3:46 AM CDTSpecial Weather StatementOHXHickman, Lawrence, Lewis, Perry, Wayne59 min
Apr 4, 4:41 AM CDTSpecial Weather StatementOHXCheatham, Dickson, Giles, Hickman, Houston, Humphreys and 5 more49 min
Apr 4, 4:44 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Houston, Humphreys61 min
Apr 4, 5:13 AM CDTSpecial Weather StatementOHXBedford, Cannon, Cheatham, Coffee, Davidson, Dickson and 10 more47 min
Apr 4, 5:19 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Williamson41 min
Apr 4, 5:33 AM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Smith, Sumner, Williamson, Wilson57 min
Apr 4, 5:47 AM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford, Williamson43 min
Apr 4, 6:00 AM CDTSpecial Weather StatementOHXBedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 15 more60 min
Apr 4, 6:11 AM CDTTornado WarningOHXCannon, DeKalb, Rutherford, Smith, Wilson34 min
Apr 4, 6:33 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, DeKalb, Rutherford, Warren and 1 more42 min
Apr 4, 7:07 AM CDTSpecial Weather StatementOHXClay, Cumberland, DeKalb, Fentress, Grundy, Jackson and 6 more53 min
Apr 4, 7:35 AM CDTSevere Thunderstorm WarningOHXCumberland, Fentress55 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.